Science in China Series A: Mathematics

, Volume 44, Issue 2, pp 159–167

Elliptic curves and their torsion subgroups over number fields of type (2, 2, ..., 2)



Suppose thatE: y2 =x(x + M) (x + N) is an elliptic curve, whereMN are rational numbers (#0, ±1), and are relatively prime. LetK be a number field of type (2,...,2) with degree 2′. For arbitrary n, the structure of the torsion subgroup E(K)tors of theK-rational points (Mordell group) ofE is completely determined here. Explicitly given are the classification, criteria and parameterization, as well as the groups E(K)tors themselves. The order of E( K)tors is also proved to be a power of 2 for anyn. Besides, for any elliptic curveE over any number field F, it is shown that E( L)tors = E( F)tors holds for almost all extensionsL/F of degree p(a prime number). These results have remarkably developed the recent results by Kwon about torsion subgroups over quadratic fields.


elliptic curve Mordell group torsion subgroup number field 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Science in China Press 2001

Authors and Affiliations

  1. 1.Department of Mathematical SciencesTsinghua UniversityBeijingChina

Personalised recommendations